I was on amlodipine 5 mg and lisinopril 10 mg and then my heart doctor doubled both of these meds. After about 5 days my legs started to ache and pain until I could hardly walk. I stopped the amlodipine for three days and the leg pain stopped. I went back on it at the 5 mg and now I have only mild pain on and off. I don't know if this is the med for me or not but my blood pressure goes up some when I don't take it. What should I do. I told the doc I went back to 5 mg and he said that it was okay but he didn't say I should try something else. So confused. Take medicine for one thing and it causes something else. What to do--what to do?
I take amlodipine 10 mg but my legs ache all the time so I don't notice. Keep a diary of your bp and show your dr next time. If it keeps up ask him to change your med.
My mum was on amlopine for years. She complained to the drs about the following symptoms for years. She was experiencing bad pain in her ankle joints, constant headache. She said her legs felt like wood, were very painful when she placed them on the floor. They became very swollen, the skin became itchy and burned. Her stomach also swelled up. Occasionally her left arm swelled. She felt fatigued all the time, and kept falling asleep in the afternoon (Has even fell asleep on the loo)! And she kept reporting this sensation of a wave of shiver, that from time to time ran through her body; starting from the feet upwards ( she did not actually shake)
! She had pain in other joints which seemed to have got better since she came off the drug. Since then, we have heard of other people having similar problems with the drug. My mothers friend came and said she had been given a drug by the dr and since she had been taking it her feet felt like wood. Mum asked her what the drug was called, and yes, it was amlodipine.
However, my mother went back to the drs to have her BP checked and unfortunately the increase in other medication has not lowered her BP. The dr gave her another tablet and she is experiencing head aches and has trouble keeping awake in the day. If your symptoms get worse, maybe it would be a good idea discussing other options with you dr.
Yes I started 5 mg one week ago and both of my legs became heavy and painful not swollen. They feel very heavy especially thighs and find difficult to continue my exercise classes which I used to enjoy
I started taking Norvasc 2.5 mg June 1. After that I noticed I had trouble getting up from a squat position. July my left leg got swollen and Naprosyn worked. Last week I would wake in the morning with sore calves. Then my right leg got swollen. Asked Dr to stop Norvasc and use another. 36 hours after I last took Norvasc my leg is getting better. Interested to see if I can squat again and get up,unassisted.
I was started on this in February and I too could not crouch down all the way nor get up!
Ny legs were so swollen especially behind my knees like a bad tight sunburn. I stopped this march 13 and though the symptoms have lessened it's still hard to squat down as well as get up.
I was started on amlodipine in March. It’s mid May now, and I am in terrible pain all over my body. It moves around and my legs are usually the worst.
Like another post states, I definitely have the sensation that my knees are swollen, even though they are not. It’s hard to get up from a squat. I get cramps along the shin that keep me from falling asleep at night.
Additionally, my elbows are weak and painful. My shoulders, wrists, hips and ankles hurt at random times.
I’d love to hear more of other people’s experiences.
Thank you for posting this! Off and on for the past few years, for some reason, I've been having "night leg cramps" (not "restless legs" - it's described in another site as often just continuous aching of unknown cause, most troublesome at night). This is despite my always taking plenty of D, calcium, and magnesium. It usually hurts the worst in my calves, but can spread to my entire legs. I've just searched for some connection in my med spreadsheets (OCD habit, but it helps me keep track and single out culprits... like this!), and YES, it seems that whenever I've had amlodipine 5mg two or more days in a row, I have invariably had aching calves!!! I usually use benazepril for BP with no side effects, and take amlodipine only for occasional spikes in BP (too much salty food, too much wine, or upsetting times). It DOES work to bring BP way down.
But then NOTHING stops the aching--not pain killers, not a hot bath, not deep massage, nor extensive stretching!! Now that I've read your post, I'm going to only take extra benazepril (I okayed it with my Dr.), watching my diet and exercise more, and avoid amlodipine. The pain ruins my sleep. I've taken amlodipine for three days in a row now and my legs are hurting badly for no reason (other than that) as I type this.
I was put on amlodipine beslyate 2.5 about a month or so ago and have noticed aches in my arm, shoulder, back and legs. The doc keeps telling me this isn’t something he usually hears of, but when I google it, it does come up in the rare side effects. I was diagnosed with Raynaud's Syndrome and this medication is supposed to helped with swelling. It also makes me dizzy if I get up too fast, but I just don’t get up too fast anymore. The aches have become persistent now the last 2 weeks, especially on my right side, and it’s so frustrating. Doc said we could switch to a sister medication, so I’m thinking of trying that. Anytime I google these symptoms it tells me I have a blood clot or heart attack, and I know that’s not it. So frustrating!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.